MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX VFC ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX VFC ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number VFC061020-V-A2
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been received by the manufacturer for evaluation.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization procedure, the pusher coil was noted to have detached prior to thermal detachment of the implant coil with the controller.The coil remains implanted in the aneurysm.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information clarified that treatment was performed for a posterior communication artery (pcom) aneurysm.After detachment, a coil tail extended into the parent artery, which was positioned in the external carotid artery, and thrombus was identified at the neck of the aneurysm.Integrilin and aspirin were administered.The device was received with the pusher coils separated from the pusher.There was no damaged to the returned microcatheter and introducer.The investigation found pusher to be kinked at the middle of the hypotube and proximal gold connector at e2.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage of the pusher, but the damage is consistent with the device experiencing forces over specification.H11 - corrections- (b1)(b2)(h1) - additional information obtained via follow-up emails changes complaint from malfunction only to serious injury with intervention.(h6) - health effect - clinical code - add 4440.(h6) - health effect - clinical code - remove 4582.(h6) - health effect - impact code - add 4644.(h6) - medical device problem code - add 1157.

Brand Name
MICROPLEX VFC ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11219873
Report Number2032493-2021-00023
Device Sequence Number3795330
Product Code HCG
UDI-Device Identifier00816777022677
UDI-Public(01)00816777022677(11)200331(17)250228(10)2003315WV
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111451
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Model NumberVFC061020-V-A2
Device Lot Number2003315WV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 12/26/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/23/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;